Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 27, 2006, 3:12 AM PST for 5 counties in Nevada. It took effect at Feb 27, 2006, 3:08 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 3:12 AM PST (11:12 UTC)
- In effect from
- Feb 27, 2006, 3:08 PM PST
- Expired
- Feb 28, 2006, 6:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 271112 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 312 AM PST MON FEB 27 2006 NVZ013-035-037-271915- /O.NEW.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 312 AM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR CENTRAL NEVADA...WHICH IS IN EFFECT FROM 9 PM MONDAY EVENING TO 6 PM PST TUESDAY. A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION TONIGHT AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SHOW SHOWERS DEVELOP ACROSS CENTRAL NEVADA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TT
6 follow-up statements
000 WWUS75 KLKN 271120 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 319 AM PST MON FEB 27 2006 NVZ013-035-037-271945- /O.COR.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 319 AM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR CENTRAL NEVADA...WHICH IS IN EFFECT FROM 9 PM MONDAY EVENING TO 6 PM PST TUESDAY. A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION TONIGHT AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SNOW SHOWERS DEVELOP ACROSS CENTRAL NEVADA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TT
000 WWUS75 KLKN 271153 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 353 AM PST MON FEB 27 2006 NVZ013-035-037-280000- /O.CON.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 353 AM PST MON FEB 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST TUESDAY. A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION TONIGHT AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SNOW SHOWERS DEVELOP ACROSS CENTRAL NEVADA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TT
000 WWUS75 KLKN 272308 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PST MON FEB 27 2006 NVZ032>034-036-281245- /O.EXB.KLKN.WI.Y.0004.060228T0200Z-060301T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN 308 PM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. A STRONG COLD FRONT WILL CONTINUE TO APPROACH NORTHERN AND CENTRAL NEVADA TONIGHT AND PUSH THROUGH THE AREA ON TUESDAY. STRONG GUSTY SOUTH WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM...ESPECIALLY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-037-281245- /O.EXT.KLKN.WI.Y.0004.060228T0200Z-060301T0200Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 308 PM PST MON FEB 27 2006 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. A STRONG COLD FRONT WILL CONTINUE TO APPROACH NORTHERN AND CENTRAL NEVADA TONIGHT AND PUSH THROUGH THE AREA ON TUESDAY. STRONG GUSTY SOUTH WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM...ESPECIALLY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 281005 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 AM PST TUE FEB 28 2006 NVZ034-281115- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 205 AM PST TUE FEB 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY AND REPLACED IT WITH A SNOW AND BLOWING SNOW ADVISORY. STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY AND WILL COMBINE WITH FRESH SNOWFALL LOWERING VISIBILITIES TO BELOW ONE QUARTER OF A MILE AT TIMES. $$ NVZ013-032-033-035>037-010000- /O.CON.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK... CARLIN...WELLS...WEST WENDOVER...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 205 AM PST TUE FEB 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY. STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FEHRN
000 WWUS75 KLKN 281201 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 401 AM PST TUE FEB 28 2006 NVZ030-031-010015- /O.EXA.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 401 AM PST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY. STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-032-033-035>037-010015- /O.CON.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK... CARLIN...WELLS...WEST WENDOVER...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 401 AM PST TUE FEB 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY. STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 010140 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 540 PM PST TUE FEB 28 2006 NVZ013-030>033-035>037-010245- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 540 PM PST TUE FEB 28 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. WINDS HAVE DIMINISHED OVER CENTRAL AND NORTHERN NEVADA TO LESS THEN ADVISORY CRITERIA. SOME AREAS DO REMAIN GUSTY WITH SOME GUSTS REACHING AROUND 35 MPH. THESE WILL ALSO DIMINISH THROUGH THE EVENING HOURS. HIGH PROFILE VEHICLES SHOULD STILL BEWARE OF THESE CONDITIONS. $$ IPPI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:40 AM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 27, 1:40 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 140 AM PST MON FEB 27 2006 .SYNOPSIS...STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A STRONG COLD FRONT...BEFORE RAIN AND SNOW PUSH INTO THE GREAT BASIN REGION MONDAY NIGHT AND TUESDAY. A BRIEF BREAK IS EXPECTED MID WEEK...BEFORE A COLDER PACIFIC STORM PUSHES INTO NEVADA ON FRIDAY. && .SHORT TERM...MONDAY THROUGH WEDNESDAY...BUSY. CURRENT WATERVAPOR IMAGERY SHOWING DEEP PAC U/L LOW BEGINNING TO PUSH EASTWARD. NRN CALIF/WRN NV RADAR(S) SHOWING LOCALLY HEAVY RAIN BRUSHING NW NV... WITH VERY LITTLE ACTIVITY HERE. LRX IS PICKING UP SOME LIGHT ECHOES ALONG AND NRN OF I80...BUT SURFACE CONDITIONS ARE TOO DRY FOR ANY SHOWERS TO REACH THE GROUND...THIS SHOULD CONTINUE THROUGH THIS MORNING. GFS SHOWING SOME PRECIP MOVING INTO NRN NV THIS AFTERNOON WITH FIRST BATCH OF SUBTROPICAL MOISTURE...INCREASED POPS BY 10 TO 20 PCT ACROSS NRN ZONES TODAY...EXPECTED MAINLY ON AND OFF RAIN SHOWER ACTIVITY. NEED TO KEEP AN EYE ON HOW MUCH RAIN MAKES IT INTO NRN ELKO COUNTY TODAY...WITH DEEP SNOWPACK ACROSS THE HIGH VALLEYS AND MOUNTAINS...STREAM LEVELS MAY RISE CONSIDERABLY...BUT NOT EXPECTING ANY FLOODING ATTM WITH RELATIVELY LOW PRECIP AMOUNTS. SOUTHERLY WINDS WILL INCREASE TODAY ACROSS MOST OF THE AREA AHEAD OF STRONG COLD FRONT PUSHING ONSHORE ACROSS CALIF AND OREGON. BECOMING WINDY IN ALONG AND SOUTH OF STATE HIGHWAY 50. GFS AND NAM CONTINUE GOOD CONSISTENCY WITH INCREASING SURF PRESSURE GRADIENT TODAY AND ESPECIALLY INTO TONIGHT WITH 700MB WINDS BETWEEN 45 TO 60 KTS. ISSUED WIND ADVISORY FOR THOSE AREAS STARTING TONIGHT...AND LASTING THROUGH THE DAY TUESDAY AS FRONT PROGRESSES THROUGH THE AREA DURING THE DAY. CONFIDENT THAT SUSTAINED WIND SPEEDS WILL BE BETWEEN 25 TO 35 MPH STARTING TONIGHT. CONCERNED WITH STRONG GUSTS ATTM...WITH VERY STRONG FLOW ALOFT AND FAVORABLE SOUTHERLY DIRECTION CREATING FUNNELING EFFECT...LOCAL GUSTS COULD REACH 50 TO 60 MPH. WILL WORD ZFP AND NPW ACCORDINGLY...HIGH WIND WARNING ISNT TOTALLY OUT OF THE QUESTION EITHER FOR WHITE PINE COUNTY LATER TONIGHT AND INTO TOMORROW MORNING. NOT EXPECTING WIND HEADLINES ACROSS NRN ZONES...BUT IT WILL BE CLOSE IN ELKO...SPRING CREEK...BATTLE MOUNTAIN...AND WENDOVER. WILL WORD FORECAST FOR 20 TO 30 MPH AND LOCALLY STRONG GUSTS IN THESE LOCATIONS. ...AND THEN THE FUN BEGINS. STRONG 140 TO 150KT JET PUSHES INTO THE GREAT BASIN REGION LATE MONDAY...CREATING FAVORABLE DEEP DYNAMIC LIFT. LLVL COLD FRONT WILL PUSH THROUGH MOST OF THE AREA BY NOON TUESDAY. GFS AND NAM SHOW VERY STRONG 700MB/300MB COUPLET OVER CNTRL AND NORTH CNTRL NV...WITH HIGH OMEGA VALUES OF 15 TO 20 UB/S ALONG COLD FRONT. THIS IS A CONCERN THIS TIME OF THE YEAR...SINCE THE GREAT BASIN REGION RARELY SEES THIS AMOUNT OF LIFT. MODEL QPF VALUES HAVE GENERALLY BEEN BETWEEN 0.30 AND 0.60...WOULDNT BE SURPRISED TO SEE LOCALLY HIGHER AMOUNTS IN HEAVY RAIN AND SNOW SHOWERS. A THUNDERSTORM OR TWO CAN NOT BE RULED OUT AS THE FRONT PUSHES EAST TUES MORNING WITH PLENTY OF INSTABILITY. EXPECTING PRECIP TO BEGIN AS RAIN...AND CHANGE OVER TO SNOW LATE TUESDAY MORNING WITH POSSIBLY SOME SMALL HAIL AND THUNDER. SNOW MAY BECOME HEAVY AT TIMES IN HEAVY SQUALL-LIKE BANDS. NOT EXPECTING WINTER HEADLINES DUE TO LIMITED SNOW ACCUMULATIONS...HOWEVER...EXPECT A QUICK 1 TO 3 INCHES OF SNOW EVEN IN THE VALLEYS...AND 2 TO 6 INCHES IN THE MOUNTAINS...ESPECIALLY IN HEAVIEST SNOW BANDS WHICH MAY LIMIT VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES IN BLOWING SNOW CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY IN THE HIGHER MOUNTAIN PASSES. SYSTEM PUSHES OUT OF THE AREA AND INTO THE ROCKY MOUNTAIN REGION TUESDAY NIGHT. ONLY A BRIEF BREAK WEDNESDAY BEFORE THE NEXT COLDER PACIFIC STORM SYSTEM PUSHES SOUTHEAST OUT OF THE GULF OF ALASKA. TRUDEL .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. CURRENT UPPER LEVEL LOW OFF CA COAST WILL GET KICKED OUT BY NEXT SYNOPTIC LOW FEATURE THAT WILL MAKE ITS WAY TOWARDS NW COASTAL U.S. BY WEDNESDAY NIGHT. THIS NEXT FEATURE WILL BEGIN MIGRATION TO THE SOUTHEAST BY DAWN THURSDAY AND BEGIN TO PUSH MOISTURE INTO WESTERN CWFA. THINK THIS TIMING IS A LITTLE TOO FAST. LATE THURSDAY WOULD BE MORE LIKELY TIMING. STRONGEST JET ON WEST SIDE WILL PROBABLY CAUSE A LITTLE FURTHER DIGGING OF TROUGH...DELAYING THE MOISTURE AS IT TRIES TO CROSS SIERRAS IN SW FLOW ALOFT. THIS LOW PROGGED TO BE MORE SHALLOW THAN CURRENT UPPER LOW AND DOES NOT SHOW SIGNS OF TAPPING DEEP SUB-TROPICAL MOISTURE LIKE PRESENT SYSTEM. HOWEVER POPS SHOULD REMAIN HIGH FOR THURSDAY THRU FRIDAY NIGHT AS SOUTHWEST FLOW OF MOISTURE TRANSITIONS INTO SOUTHERLY DRAW FROM NEAR BAJA REGION. ANTICIPATED MOVEMENT WILL PRODUCE DECENT QPF ON FRIDAY BUT PROGRESSIVE PATTERN MAY NOT PRODUCE AN EVENT OTHER THAN WIND. FLAT RIDGING ON SATURDAY MAY ALLOW FOR LINGERING SHOWERS MAINLY EAST HOWEVER AMPLIFICATION BY SUNDAY SHOULD LEAVE CWFA DRY. WHITWORTH && .AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NVZ013-035-037 FROM 9PM TONIGHT THROUGH 6PM TUESDAY. &&
Hazardous weather outlook, Feb 26, 4:00 AM PST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 AM PST SUN FEB 26 2006 NVZ013-030>037-270800- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 400 AM PST SUN FEB 26 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE WEST COAST OF THE UNITED STATES TODAY. WARMER THAN NORMAL TEMPERATURES...BREEZY CONDITIONS...AND INCREASING CLOUDINESS ARE EXPECTED AHEAD OF THIS SYSTEM THROUGH TONIGHT ACROSS THE GREAT BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG PACIFIC STORM SYSTEM IS FORECAST TO MOVE INTO THE GREAT BASIN REGION MONDAY NIGHT AND TUESDAY. RAIN...SNOW...AND STRONG GUSTY WINDS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA MONDAY AND TUESDAY AS THIS SYSTEM MOVES EAST. SNOW LEVELS ARE EXPECTED TO START ABOVE 7000 FEET MONDAY AFTERNOON BEFORE QUICKLY LOWERING TO VALLEY FLOORS LATE MONDAY NIGHT AND TUESDAY MORNING. VALLEY RAIN WILL MIX WITH AND CHANGE TO SNOW AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL EXISTS FOR LIGHT TO MODERATE SNOW ACCUMULATIONS IN THE VALLEYS...WITH HEAVY SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS. ALTHOUGH SNOW AMOUNTS ARE UNCERTAIN AT THIS TIME...LOCALLY HEAVY SNOWFALL AND STRONG WINDS MAY CAUSE DIFFICULT TRAVEL CONDITIONS LATE MONDAY THROUGH TUESDAY NIGHT...ESPECIALLY IN HIGHER MOUNTAIN PASSES. TRAVELERS ARE URGED TO MONITOR FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANOTHER PACIFIC STORM IS EXPECTED TO MOVE INTO THE AREA LATE THURSDAY NIGHT AND FRIDAY BRINGING SNOW TO ALL OF NORTHERN AND CENTRAL NEVADA. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.